Cyclic Vomiting Syndrome Message Board
Register Calendar Latest Topics
 
 
 


Reply
  Author   Comment  
Niraj01

Registered:
Posts: 3
Reply with quote  #1 

My brother has been suffering from uncontrollable episodes of vomiting with unbearable abdominal pain since January 2014.His symptoms were like CVS.Episodes with Nausea,Vomiting and Severe Pain lasted for 8-10 hours with complete symptom free periods of 2-6 months.The outcomes of each and every investigations proposed by the doctors were found to be normal. Meanwhile, his appendix part was removed in 2015 as the doctors confirmed appendicitis after performing barium meal x ray. After operation the occasional episodes remain usual with some decrement in pain. This periodic vomitting with pain continued till very recent. Also, 2 months before a new problem started ,he became extremely weak day by day and the doctor diagnosed him with Tuberculosis after doing Montoux Test and Chest X Ray. The Doctor did not pay any heed to his earlier condition of CVS and started medication for tuberculosis. Just after medication for TB started he started having severe episodes of excessive abdominal pain with less vomitting. He suffered worst kind of pain and became unconscious several times.
Having described the case of my brother, I wanted to know if it is possible to have tuberculosis with CVS and if it is a different case of abdominal TB. If it is abdominal TB then what were those empisodes of Vomiting from 2014 which exactly matches the symptoms of CVS. He was in good health between successive episodes.
Need help.
0
ginny

Moderator
Registered:
Posts: 4,378
Reply with quote  #2 

It is always possible to have another medical condition along with CVS.  

Although my father had TB and my brothers had "inactive" TB, this is the first I have heard about anyone on the message board having TB.  I recall TB with my father-- decades ago-- involved him being inpatient at a TB hospital for almost a year and requiring a huge surgery to remove part of one lung.  I know treating the condition has improved dramatically.

I am assuming that your brother has a diagnosis of CVS?  TB is a definitive diagnosis. CVS is of course a functional disorder ruled in only after ruling out other possible causes of the symptoms (and the CVS diagnosis can be incorrect).

It sounds like the medication being used to treat the TB is causing or aggravating your brothers pain and vomiting.  

I think it would be reasonable to ask if his TB might be treated with medication that he might tolerate better.  

If he is having severe side effects and a change in medication is not possible, maybe he can be helped by changing the time of day he takes his meds ( the more difficult meds taken with a meal, without a meal, with an anti-emetic, at bedtime, or mid day)?  

Maybe if he can lessen his stress levels, try for a regular sleep pattern, try the supplements (ask his doctor first).  A pain clinic might help him tolerate the combination of TB treatment and increase in CVS symptoms.

TB is so serious an illness that it most likely is his doctors biggest concern but hopefully the doctors have seen others have such difficult medication co-existing medical conditions and be able to offer helpful suggestions.  If no doctors can help, your pharmacist might have suggestions.  

This sounds very tough.  I hope he can find some relief.


__________________
ginny CVSA Moderator
0
Niraj01

Registered:
Posts: 3
Reply with quote  #3 
He has not been diagonised of CVS, only his symptoms were similar to those of CVS. The doctors now are saying that his painful episodes are because he might have abdominal TB.
0
ginny

Moderator
Registered:
Posts: 4,378
Reply with quote  #4 

I hope you get answers and proper treatment.  CVS is a functional disorder (there are symptoms but it seems on testing everything tested for seems to be ok) and TB is a disease.  

Please let us know how things are going.


__________________
ginny CVSA Moderator
0
Niraj01

Registered:
Posts: 3
Reply with quote  #5 
Thanks for reply and concern, it helped.
0
Previous Topic | Next Topic
Print
Reply

Quick Navigation:

Easily create a Forum Website with Website Toolbox.